MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3a endoleak was identified.The physician elected to treat this event by re-lining the existing stent grafts with a non-endologix (31mm gore tag) device.This procedure is outside the indications of use due to concomitant use with products outside the ifu.This event was reported under mdr# 2031527-2019-00250.Now, approximately one and a half (1.5) years post secondary intervention, an indeterminate endoleak was identified.The patient is being monitored pending re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak is a type 3a endoleak between the non endologix and endologix proximal extensions.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth.The most likely causation for the type 3a endoleak is the concomitant product use of a non endologix proximal extension (off ifu).The final patient status was reported as stable post the secondary procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.D4: model number has been updated.D4: lot # has been updated.D4: expiration date has been updated.D4: unique identifier (udi) # has been updated.D11: concomitant medical products and therapy dates has been updated.G1/g2: contact office - name has been updated.G4: date received by manufacturer has been updated.H4: device manufacture date has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3a endoleak was identified.The physician elected to treat this event by re-lining the existing stent grafts with a non-endologix (31mm gore tag) device.This procedure is outside the indications of use due to concomitant use with products outside the ifu.This event was reported under mdr# 2031527-2019-00250.Now, approximately one and a half (1.5) years post secondary intervention, an indeterminate endoleak was identified.The patient is being monitored pending re-intervention additional information: the reported indeterminate endoleak was identified to be a type 3a endoleak between the non endologix and endologix proximal extension.Clinical evaluation shows reasonable evidence to suggest sac growth.A secondary procedure was completed.The physician elected to implant a suprarenal aortic extension and an ovation ix iliac extender to resolve this event.The patient was reported as being stable post secondary procedure.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10953795
Report Number2031527-2020-00360
Device Sequence Number2419185
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)180129
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2018
Device Model NumberA28-28/C95-O20V
Device Lot Number1329542015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT # 1313205003; NON-ENDOLOGIX (GORE TAG) DEVICE; NON-ENDOLOGIX (GORE TAG) DEVICE; VELA SUPRARENAL, LOT# 1329542015
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR